Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 55, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 25, 2019, 6:55 PM EDT for 5 counties in Pennsylvania; 4 counties in Ohio; Brooke County, Hancock County, West Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2019, 6:55 PM EDT (22:55 UTC)
- Expired
- May 25, 2019, 7:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Butler County, PA, Lawrence County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:55 PM EDT, 0 minutes earlier.
Area forecast discussion, May 25, 6:55 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 655 PM EDT Sat May 25 2019 .SYNOPSIS... Periodic thunderstorms can be expected until passage of a Sunday night cold front. && .NEAR TERM /THROUGH SUNDAY/... The eve update featured cosmetic adjustments to PoPs and wx based on the latest radar trends. Severe threat will continue until passage of a shortwave across the Great Lakes later this evening. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/... Models suggest a weak boundary will stall across the northern portion of the CWA by sunday morning, which may act as an initial focus Sunday afternoon before the arrival of a cold front. Another weak shortwave, embedded in quasi-zonal flow on the northern periphery of southeast CONUS high pressure, will progress through the region late Sunday afternoon. Convection will initiate by mid afternoon as the atmosphere undergoes diurnal destabilization under modest mid-level lapse rates. The frontal boundary will gradually progress southward through the afternoon and evening. Sufficient deep layer shear and lift should promote loosely organized storms moving close to parallel that of the W-E oriented cold front boundary. With such motion, localized heavy rain and flash flooding is certainly possible and will have to be monitored. By late evening, convection will have diminished as ridging and subsidence builds in wake of the shortwave trough. The region will be in a bit of a saddle point in terms of low level flow. With little or no wind and a likely saturated boundary layer, dense fog formation is certainly possible Monday morning. This will be highly dependent on the antecedent convection. Temperatures will fall into the 50s to low 60s by dawn Monday. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Strong southeast CONUS ridging will continue to influence our sensible weather. Warm conditions will continue through the forecast with daily rain chances with each passing shortwave trough on the northern periphery of this high. Models do suggest a longwave pattern change by next weekend. However, the area will likely remain in quasi-zonal flow aloft, with several transient shortwave troughs, and thus, periodic rain chances. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Convection and associated restrictions will continue to plague area terminals through the evening. MVFR to IFR cig restrictions are expected to develop early Sunday morning as moisture advection gets trapped underneath a low level inversion set up by a stationary boundary. Daytime heating will slowly lift the cigs, but additional storms ahead of an advancing cold front may cause restrictions to persist longer. .Outlook... Another round of precipitation is expected after Tuesday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, May 25, 4:47 AM EDT, 14 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 447 AM EDT Sat May 25 2019 OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031- 073>076-WVZ001>004-260900- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges-Hancock-Brooke-Ohio- Marshall- 447 AM EDT Sat May 25 2019 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Strong to severe storms are possible this afternoon and evening. Strong and damaging wind gusts, large hail, and tornadoes are all possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe storms are possible once again Sunday afternoon. Damaging wind gusts and isolated large hail are possible. Additionally, there is an increased risk of flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-WVZ012-021-509>514-260900- Garrett-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 447 AM EDT Sat May 25 2019 This Hazardous Weather Outlook is for western Maryland and northern West Virginia. .DAY ONE...Today and tonight. A few strong to severe thunderstorms are possible late Saturday afternoon and evening. This primary threats with the strongest of storms are damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe storms are possible once again Sunday afternoon. Damaging wind gusts and isolated large hail are possible. Additionally, there is an increased risk of flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-015-016-260900- Mercer-Venango-Forest-Clarion-Jefferson PA- 447 AM EDT Sat May 25 2019 This Hazardous Weather Outlook is for northwest Pennsylvania and west central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe storms are possible this afternoon and evening. Strong and damaging wind gusts, large hail, and tornadoes are all possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, May 25, 4:28 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 2 N CAMBRIDGE 40.05N 81.59W
05/25/2019 M0.88 INCH GUERNSEY OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1902093Local storm report, May 25, 5:28 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
528 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 1 SW NEWPORT 40.35N 81.36W
05/25/2019 E1.25 INCH TUSCARAWAS OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1902094
TGREENLocal storm report, May 25, 5:36 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
536 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL BARNESVILLE 39.99N 81.17W
05/25/2019 E0.88 INCH BELMONT OH SOCIAL MEDIA
&&
EVENT NUMBER PBZ1902095
TGREENLocal storm report, May 25, 5:58 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
558 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 SE BELMONT 40.02N 81.03W
05/25/2019 E1.00 INCH BELMONT OH 911 CALL CENTER
&&
EVENT NUMBER PBZ1902096
TGREENSpecial weather statement, May 25, 6:18 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 618 PM EDT Sat May 25 2019 OHZ049-058-059-252245- Guernsey-Harrison-Belmont- 618 PM EDT Sat May 25 2019 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT SOUTHERN HARRISON...NORTHEASTERN GUERNSEY AND NORTHWESTERN BELMONT COUNTIES... At 618 PM EDT, a strong thunderstorm was located near Freeport, moving east at 30 mph. Wind gusts up to 45 mph and small hail are possible with this storm. Locations impacted include... Cadiz... Freeport... Antrim... Flushing... Holloway... New Athens... Morristown... Piedmont... Piedmont Lake... This includes Interstate 70 in Ohio between mile markers 203 and 210. LAT...LON 4009 8137 4022 8133 4025 8096 4004 8103 TIME...MOT...LOC 2218Z 275DEG 24KT 4016 8129
Special weather statement, May 25, 6:44 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 644 PM EDT Sat May 25 2019 OHZ049-050-058-059-WVZ002>004-252315- Guernsey-Jefferson-Harrison-Belmont-Marshall-Brooke-Ohio- 644 PM EDT Sat May 25 2019 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WIND AND HEAVY RAIN WILL AFFECT SOUTHEASTERN HARRISON...SOUTHERN JEFFERSON...EASTERN GUERNSEY...NORTHERN BELMONT...WESTERN OHIO... NORTHWESTERN MARSHALL AND SOUTHWESTERN BROOKE COUNTIES... At 644 PM EDT, a strong thunderstorm was located near St. Clairsville, moving east at 35 mph. Wind gusts up to 45 mph and small hail are possible with this storm. Locations impacted include... Wheeling... Martins Ferry... St. Clairsville... Bellaire... Cadiz... Warwood... Bethlehem... Clearview... McMechen... Tiltonsville... Bridgeport... Benwood... This includes the following highways... Interstate 70 in Ohio between mile markers 209 and 225. Interstate 70 in West Virginia between mile markers 0 and 3. Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4012 8127 4024 8121 4024 8061 3998 8071 TIME...MOT...LOC 2244Z 286DEG 28KT 4012 8095
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:24 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 51 min |
| May 25, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 46 min |
| May 25, 6:17 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 43 min |
| May 25, 6:24 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 36 min |
| May 25, 6:37 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Venango | 38 min |
| May 25, 6:58 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Mercer, Venango | 47 min |
| May 25, 7:20 PM EDT | Special Weather Statement | PBZ | Allegheny | 25 min |
| May 25, 7:31 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Westmoreland | 44 min |
| May 25, 7:33 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 28 min |
| May 25, 7:56 PM EDT | Tornado Warning | PBZ | Armstrong, Westmoreland | 17 min |
| May 25, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 40 min |
| May 25, 4:10 PM EDT | Tornado Warning | PBZ | Guernsey, Muskingum | 35 min |
| May 25, 4:31 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Coshocton, Harrison, Tuscarawas | 44 min |
| May 25, 4:43 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Noble | 47 min |
| May 25, 4:46 PM EDT | Tornado Warning | PBZ | Carroll, Harrison, Tuscarawas | 29 min |
| May 25, 5:19 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 41 min |
| May 25, 5:24 PM EDT | Tornado Warning | PBZ | Belmont | 36 min |
| May 25, 6:18 PM EDT | Special Weather Statement | PBZ | Harrison | 27 min |
| May 25, 6:44 PM EDT | Special Weather Statement | PBZ | Belmont | 31 min |
| May 25, 6:49 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 26 min |
| May 25, 2:39 PM EDT | Special Weather Statement | PBZ | Preston | 36 min |
| May 25, 6:21 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Wetzel | 39 min |
| May 25, 7:14 PM EDT | Special Weather Statement | PBZ | Ohio | 31 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Severe Thunderstorm Warnings in Ohio, 2019Severe Thunderstorm Warnings in West Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.